Alert archive / Oklahoma / Flash Flood Warnings in 1993
Flash Flood Warning 40, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 17, 1993, 8:16 AM CDT for Delaware County, Oklahoma. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 1993, 8:16 AM CDT (13:16 UTC)
- Expired
- May 17, 1993, 10:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Delaware County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 1.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 171318 FFWTUL OKC041-171530- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 816 AM CDT MON MAY 17 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1030 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...DELAWARE COUNTY AT 810 AM...A BAND OF THUNDERSTORMS EXTENDED FROM BIG CABIN EASTWARD ACROSS SOUTHEAST CRAIG AND NORTHERN DELAWARE COUNTIES TO THE ARKANSAS BORDER EAST OF GROVE. THE EAST-WEST ORIENTATION OF THIS BAND MEANS THAT THUNDERSTORMS HAVE BEEN MOVING REPEATEDLY OVER THE SAME AREA. RADAR ESTIMATES OF 2 TO 3 INCHES OF RAIN HAVE FALLEN DURING THE PAST THREE HOURS. ALTHOUGH THE RAIN SHOULD BE DIMININISHING DURING THE NEXT HOUR...ENOUGH ADDITIONAL RAIN COULD FALL THAT IT WILL CAUSE FLASH FLOODING. PEOPLE IN FLOOD PRONE AREAS SHOULD BE READY TO ACT QUICKLY. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY. THEN MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 17, 3:32 AM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, May 17, 3:32 AM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 330 AM CDT MON MAY 17 1993 FNTL BNDRY ACRS SERN OK LT TNGT SHUD LFT RPDLY NWD THIS MRNG. AREA PROFILERS INDCT WNDS HV TURNED SLY JUST ABV SFC. XPCT BNDRY TO JUMP INTO NERN OK AS SOON AS DAYTIME HEATING PERMITS LWR LVL WNDS TO MIX DOWN TO SFC. BLV BAND OF PCPN JUST SOUTH OF KS BRDR MAY BE WHERE THE REAL LO LVL CONVRGNC BNDRY MAY BE. IF SO...SFC FNT WL LEAP INTO THIS BNDRY SHRTLY AFT DABRK. WL GO WITH HIEST POPS IN NERN OK TDA. AM CONCERNED ABT TNGT. CONVCTN TDA WL BE FORCED BY LO LVL CONVRGNC. HWVR..MDLS SIMILAR IN ADDING GOOD UPR SUPPORT TNGT AS S/W COMES OUT OF SRN ROCKIES AND APRCHS EOK. 36 HR VV PTRN SEEMS TO CNTR BEST VV IN AN AREA WHERE RIVERS ARE STILL HIGH. CAN ONLY WAIT AND SEE WHERE LO LVL BNDRY BCMS ESTBLSHD THIS EVE BFR S/W APRCHS TNGT. BLV FNT WL SAG INTO SERN OK TUES WITH DRIER AIR BGNNG TO FILTER INTO NERN OK. TUL 79/61/73 474 BVO 78/58/72 573 MLC 83/64/76 355 IDB 86/66/79 345 ..11.. .OK...NONE.
In the hours before
Special weather statement, May 17, 7:06 AM CDT, 1 hour 10 minutes before
OKZ027-028-029-171315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 706 AM CDT MON MAY 17 1993 ...HEAVY RAINS IN NORTHERN ROGERS...CRAIG...AND NOWATA COUNTIES... AT 655 AM...A BAND OF THUNDERSTORMS WAS MOVING ACROSS NORTHERN ROGERS... CRAIG...AND NOWATA COUNTIES. AN EARLIER ROUND OF THUNDERSTORMS HAD MOVED OVER THE SAME COUNTIES EARLY THIS MORNING. RADAR ESTIMATES ABOUT ONE TO ONE AND ONE-HALF INCHES OF RAIN HAS FALLEN IN THIS AREA DURING THE PAST THREE HOURS. THE BAND OF STORMS IS MOVING SLOWLY. THIS MAY ALLOW STORMS TO MOVE OVER THE SAME AREA AGAIN DURING THE NEXT HOUR. PEOPLE WHO LIVE NEAR FLOOD PRONE AREAS AND AREAS OF POOR WATER DRAINAGE SHOULD BE ALERT FOR POSSIBLE FLOODING IF THE RAINS CONTINUE.
Special weather statement, May 17, 7:07 AM CDT, 1 hour 9 minutes before
OKZ027-028-029-171315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 706 AM CDT MON MAY 17 1993 ...HEAVY RAINS IN NORTHERN ROGERS...CRAIG...AND NOWATA COUNTIES... AT 655 AM...A BAND OF THUNDERSTORMS WAS MOVING ACROSS NORTHERN ROGERS... CRAIG...AND NOWATA COUNTIES. AN EARLIER ROUND OF THUNDERSTORMS HAD MOVED OVER THE SAME COUNTIES EARLY THIS MORNING. RADAR ESTIMATES ABOUT ONE TO ONE AND ONE-HALF INCHES OF RAIN HAS FALLEN IN THIS AREA DURING THE PAST THREE HOURS. THE BAND OF STORMS IS MOVING SLOWLY. THIS MAY ALLOW STORMS TO MOVE OVER THE SAME AREA AGAIN DURING THE NEXT HOUR. PEOPLE WHO LIVE NEAR FLOOD PRONE AREAS AND AREAS OF POOR WATER DRAINAGE SHOULD BE ALERT FOsR POSSIBLE FLOODING IF THE RAINS CONTINUE.
Special weather statement, May 17, 8:01 AM CDT, 15 minutes before
OKZ028-171400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 801 AM CDT MON MAY 17 1993 ...HEAVY RAINS MOVING INTO NORTHERN DELAWARE COUNTY... AT 755 AM...AN EAST-WEST BAND OF THUNDERSTORMS EXTENDED ACROSS SOUTHERN CRAIG EASTWARD INTO NORTHERN DELAWARE COUNTY. THE ORIENTATION OF THE BAND WOULD MEAN THAT THUNDERSTORMS ARE LIKELY TO MOVE REPEATEDLY OVER THE SAME AREA DURING THE NEXT HOUR. THIS MAY RESULT IN LOCALLY HEAVY RAINFALL AMOUNTS IN NORTHERN DELAWARE COUNTY. PEOPLE IN NORTHERN DELAWARE COUNTY SHOULD MONITOR NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS.
Special weather statement, May 17, 8:02 AM CDT, 14 minutes before
OKZ028-171400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 801 AM CDT MON MAY 17 1993 ...HEAVY RAINS MOVING INTO NORTHERN DELAWARE COUNTY... AT 755 AM...AN EAST-WEST BAND OF THUNDERSTORMS EXTENDED ACROSS SOUTHERN CRAIG EASTWARD INTO NORTHERN DELAWARE COUNTY. THE ORIENTATION OF THE BAND WOULD MEAN THAT THUNDERSTORMS ARE LIKELY TO MOVE REPEATEDLY OVER THE SAME AREA DURING THE NEXT HOUR. THIS MAY RESULT IN LOCALLY HEAVY RAINFALL AMOUNTS IN NORTHERN DELAWARE COUNTY. PEOPLE IN NORTHERN DELAWARE COUNTY SHOULD MONITOR NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 5:23 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 37 min |
| May 17, 6:01 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 29 min |
| May 17, 7:29 AM CDT | Flash Flood Warning | TSA | Craig | 3 hr |
| May 17, 9:51 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 39 min |
| May 17, 10:55 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 65 min |
Nearby
Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.